Alert archive / Ohio / Flash Flood Watches in 2006

Flash Flood Watch 7, NWS Cleveland, OH

August 2, 200628 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this flash flood watch at Aug 2, 2006, 3:19 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Aug 3, 2006, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2006, 3:19 PM EDT (19:19 UTC)
In effect from
Aug 3, 2006, 10:00 AM EDT
Expired
Aug 3, 2006, 10:32 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH
Flood severity
None
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1085 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KCLE 021919
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EDT WED AUG 2 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030330-
/O.NEW.KCLE.FF.A.0007.060803T1400Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
319 PM EDT WED AUG 2 2006

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO...
  NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA...
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...
  ASHLAND...CRAWFORD...ERIE OH...HURON...KNOX...LORAIN...
  MARION...MORROW AND RICHLAND IN NORTHEAST OHIO...ASHTABULA...
  CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA...
  PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST
  OHIO...HANCOCK...LUCAS...OTTAWA... SANDUSKY...SENECA...WOOD AND
  WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...ERIE.

* FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD
  FRONT THAT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON
  THURSDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS
  AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY IN
  PLACE ACROSS THE AREA.

  THUNDERSTORMS SHOULD BEGIN TO DEVELOP BY LATE MORNING. ONE TO 2
  INCHES OF RAIN IS EXPECTED ACROSS MOST OF THE AREA AND THERE IS
  A POTENTIAL OF LOCAL AMOUNTS UP TO 5 INCHES IF STORMS REDEVELOP
  OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED IN
  MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE POTENTIAL TO
  CAUSE FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$
6 follow-up statements
000 
WGUS61 KCLE 030244
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 PM EDT WED AUG 2 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031000-
/O.CON.KCLE.FF.A.0007.060803T1400Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1044 PM EDT WED AUG 2 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EDT THURSDAY
THROUGH LATE THURSDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST 
  OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH...
  HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN 
  NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...
  CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA...
  PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST 
  OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND 
  WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN 
  ERIE AND SOUTHERN ERIE.

* FROM 10 AM EDT THURSDAY THROUGH LATE THURSDAY NIGHT.

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD 
  FRONT THAT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON 
  THURSDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS 
  AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY 
  IN PLACE ACROSS THE AREA. 

* THUNDERSTORMS SHOULD BEGIN TO DEVELOP BY LATE MORNING. ONE TO
  TWO INCHES OF RAIN IS EXPECTED ACROSS MOST OF THE AREA AND
  THERE IS A POTENTIAL OF LOCAL AMOUNTS UP TO 5 INCHES IF STORMS
  REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY
  SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE
  POTENTIAL TO CAUSE FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$
000 
WGUS61 KCLE 030722
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT THU AUG 3 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031530-
/O.CON.KCLE.FF.A.0007.060803T1400Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
322 AM EDT THU AUG 3 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EDT THIS
MORNING THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST 
  OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH...
  HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN 
  NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...
  CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA...
  PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST 
  OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND 
  WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN 
  ERIE AND SOUTHERN ERIE.

* FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT

* THUNDERSTORMS ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO THE
  AREA FROM THE NORTHWEST TODAY. LOCALLY HEAVY RAINFALL IS
  POSSIBLE WITH THESE STORMS AS THE FRONT INTERACTS WITH THE VERY
  MOIST AIRMASS...ALREADY IN PLACE ACROSS THE AREA.

* MANY LOCATIONS WILL SEE AN INCH OR MORE OF RAINFALL AND THERE IS
  A POTENTIAL OF LOCAL AMOUNTS UP TO 4 INCHES IF STORMS REDEVELOP OR
  MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED IN
  MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE POTENTIAL TO
  CAUSE FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE
WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY
TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS
ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS
FOR FURTHER UPDATES.

$$
ADAMS
000 
WGUS61 KCLE 031453
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1053 AM EDT THU AUG 3 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-032300-
/O.CON.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1053 AM EDT THU AUG 3 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST 
  OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH...
  HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN 
  NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...
  CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA...
  PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST 
  OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND 
  WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN 
  ERIE AND SOUTHERN ERIE.

* THROUGH LATE TONIGHT

* THUNDERSTORMS ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO 
  THE AREA FROM THE NORTHWEST TODAY. LOCALLY HEAVY RAINFALL IS 
  POSSIBLE WITH THESE STORMS AS THE FRONT INTERACTS WITH THE 
  VERY MOIST AIRMASS...ALREADY IN PLACE ACROSS THE AREA. 

* MANY LOCATIONS WILL SEE AN INCH OR MORE OF RAINFALL AND THERE 
  IS A POTENTIAL OF LOCAL AMOUNTS UP TO 4 INCHES IF STORMS 
  REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY 
  SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE 
  POTENTIAL TO CAUSE FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE
WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE
READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A
WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND
TV STATIONS FOR FURTHER UPDATES.

$$
000 
WGUS61 KCLE 031947
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT THU AUG 3 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-040400-
/O.CON.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
347 PM EDT THU AUG 3 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST 
  OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH...
  HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN 
  NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...
  CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA...
  PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST 
  OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND 
  WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN 
  ERIE AND SOUTHERN ERIE.

* THROUGH LATE TONIGHT

* THUNDERSTORMS ALONG AND AHEAD OF A SLOW MOVING COLD FRONT WILL
  CONTINUE ACROSS THE AREA THIS EVENING AND EARLY TONIGHT. LOCALLY
  HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS THE FRONT
  INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY IN PLACE ACROSS
  THE AREA.

* MANY LOCATIONS WILL SEE AN INCH OR MORE OF RAINFALL AND THERE 
  IS A POTENTIAL OF LOCAL AMOUNTS UP TO 4 INCHES IF STORMS 
  REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY 
  SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE 
  POTENTIAL TO CAUSE FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE
WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE
READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A
WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND
TV STATIONS FOR FURTHER UPDATES.

$$
000 
WGUS61 KCLE 032345
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT THU AUG 3 2006

OHZ003-006>011-017>023-027>033-036>038-047-040045-
/O.CAN.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
745 PM EDT THU AUG 3 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO...
NORTHEAST OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. 

* THE HEAVIEST RAINS HAVE MOVED EAST OF THE FORECAST AREA.
  ALTHOUGH THERE IS STILL A CHANCE OF SHOWERS OR THUNDERSTORMS
  OVERNIGHT...THE THREAT OF FLASH FLOODING FOR TONIGHT IS OVER.

$$

OHZ012>014-089-PAZ001>003-040745-
/O.CON.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
745 PM EDT THU AUG 3 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA 
  INLAND...ASHTABULA LAKESHORE...GEAUGA AND LAKE IN NORTHWEST 
  PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE.

* UNTIL 4 AM EDT FRIDAY

* SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE TONIGHT AHEAD OF A
  SLOW MOVING COLD FRONT. MANY LOCATIONS NEAR LAKE ERIE COULD SEE
  AN INCH OR MORE OF RAINFALL...WITH THE POTENTIAL OF LOCAL
  AMOUNTS OF UP TO 3 INCHES POSSIBLE IF STORMS REDEVELOP OR MOVE
  OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED THIS HAS
  THE POTENTIAL TO CAUSE FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE
WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE
READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A
WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND
TV STATIONS FOR FURTHER UPDATES.

$$
000 
WGUS61 KCLE 040232
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1032 PM EDT THU AUG 3 2006


OHZ012>014-089-PAZ001>003-040345-
/O.CAN.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1032 PM EDT THU AUG 3 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. 

* THE HEAVIEST RAIN HAS MOVED SOUTHEAST OF THE AREA...AND THE
  THREAT FOR FLASH FLOODING TONIGHT HAS ENDED. SOME RAIN SHOWERS
  OR THUNDERSTORMS WILL LINGER ACROSS EXTREME NORTHEAST OHIO AND
  NORTHWEST PENNSYLVANIA UNTIL AFTER MIDNIGHT...BUT RAIN FALL
  AMOUNTS WILL BE LESS THAN 1 INCH. 

$$

DJB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 1:25 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 2, 1:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
125 PM EDT WED AUG 2 2006

.AVIATION(18Z-18Z)...
CDFNT WL APCH AREA LATE IN THE PD AND HAVE BROUGHT IN TSTMS FOR THE
LATE MORNING ON THURSDAY.  XPC MVFR VSBYS OVERNIGHT.

&&

.SHORT TERM UPDATE (THIS AFTERNOON)...
A QUICK UPDATE TO MAKE SOME ADJUSTMENTS TO CLOUD COVER FOR THE
AFTERNOON PERIOD. CU DEVELOPING ONCE AGAIN LATE THIS MORNING ACROSS
MAINLY EASTERN PORTIONS OF FORECAST AREA FROM CLE-BJJ AND POINTS
EAST.

&&

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
ONE MORE DAY OF OPPRESSIVE HEAT IN STORE FOR NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA...AS EARLY MORNING WATER VAPOR IMAGERY
CONTINUES TO SHOW THE STRONG STATIONARY RIDGE DIRECTLY OVERHEAD. AS
HAS BEEN THE CASE THE PAST SEVERAL NIGHT...RING OF FIRE TYPE
ACTIVITY HAS DEVELOPED ON THE OUTER PERIPHERY OF THE RIDGE WITH
STORMS ROTATING FROM NEBRASKA ALL THE WAY AROUND THE RIDGE AND INTO
NEW ENGLAND. ACTIVITY WILL REMAIN NORTH OF THE FORECAST AREA
TODAY...MAIN CONCERNS WITH THE MORNING FORECAST WILL BE ON TEMPS AND
WHETHER ANY WARNING ARE WARRANTED...AS WELL AS THE POTENTIAL FOR
ANOTHER ROUND OF SOAKING RAIN LATE THURSDAY NIGHT.

UNTIL THE RIDGE SLIDES EASTWARD...EXPECTING MUCH OF THE SAME TODAY
WITH ANOTHER DAY OF HEAT INDICES IN EXCESS OF 100 DEGREES. UPSTREAM
TEMPS IN CENTRAL ILLINOIS TOPPED OUT IN THE MID TO UPPER 90S. MAV
AND MET GUIDANCE ALL CLOSE TO EACH OTHER WITH HIGHS IN THE UPPER
90S...HOWEVER WE HAVE YET TO HIT THE UPPER 90S AT ANY LOCATION THUS
FAR THIS YEAR AND WILL STICK CLOSE TO CURRENT FORECAST OF HIGHS IN
THE MID 90S. HOWEVER WITH DEWPOINTS REMAINING IN THE MID
70S...ESPECIALLY OVER THE WESTERN HALF OF THE FORECAST AREA AND
WITHIN THE URBAN AREAS OF FINDLAY TOLEDO AND CLEVELAND...HAVE OPTED
TO GO WITH ANOTHER EXCESSIVE HEAT WARNING IN THE SAME ORIENTATION AS
YESTERDAY AFTERNOON. LOCATIONS FURTHER EAST SHOULD HAVE NO PROBLEM
REACHING ADVISORY CRITERIA OF HEAT INDICES RANGING FROM 100-104 BUT
NOT CONVINCED THAT THEY WILL CREEP ABOVE 105 FOR ANY SIGNIFICANT
PERIOD OF TIME TODAY AND NEED A WARNING. AND MUCH LIKE CONDITIONS
RIGHT NOW AT 3 AM...WILL ALSO LIKELY SEE LITTLE RELIEF AFTER SUNSET
AND WILL GO WITH LOWS IN THE MID TO UPPER 70S. INCREASING CLOUD
COVER FROM THE WEST WILL ALSO HELP TO KEEP TEMPERATURES FROM
DROPPING SIGNIFICANTLY AT NIGHT. FORTUNATELY...RELIEF FROM THE HEAT
IS IN SIGHT IN THE FORM OF A COLD FRONT THURSDAY AFTERNOON.

THE UNFORTUNATE CAVEAT WITH THE APPROACHING COLD FRONT IS THAT THE
MODELS CONTINUE TO SHOW STRONG STORMS DEVELOPING AHEAD OF THE FRONT
THURSDAY AFTERNOON AND CONTINUING ALL THE WAY INTO FRIDAY MORNING.
THE GFS AND THE WRF DIFFER SIGNIFICANTLY IN THEIR ADVERTISEMENTS OF
EXACTLY WHEN THE FRONT WILL MOVE THROUGH THE AREA...THE GFS PUSHING
IT COMPLETELY THROUGH NORTHERN OHIO BY THURSDAY AFTERNOON WHILE THE
WRF IS ABOUT 6 HRS SLOWER.  SINCE THE DRIVING FORCE BEHIND THIS
FRONT IS A RELATIVELY WEAK SURFACE HIGH...AM INCLINED TO FAVOR THE
SLOWER WRF SOLUTION WHICH IN TURN YIELDS HIGHER SURFACE INSTABILITY
AND THEREFORE MORE RAIN BY THURSDAY EVENING.  TO COMPLICATE MATTERS
FURTHER...THE WRF SHOWS THE FRONT STALLING OUT TO OUR SOUTH EARLY
FRIDAY MORNING AND BRINGS A SURFACE WAVE ALONG THE FRONT AND INTO
THE FORECAST AREA OVERNIGHT. THE BEST SURFACE INSTABILITY SHOULD
REMAIN AHEAD OF THE FRONT OVER SOUTHERN OHIO...NOT CONVINCED THAT
THE AREA WILL NECESSARILY SEE SEVERE STORMS OVERNIGHT BUT AM
CONCERNED ABOUT ANOTHER ROUND OF HEAVY RAIN THROUGH EARLY FRIDAY
MORNING. SINCE THERE IS STILL QUITE A BIT OF DISCREPANCY BETWEEN THE
GFS AND THE WRF...DO NOT THINK ANY FLOOD HEADLINES ARE APPROPRIATE
AT THIS POINT BUT WILL ISSUE AND ESF TO HIGHLIGHT POSSIBLE HEAVY
RAINFALL. SREF SHOWING RELATIVELY HIGH CONFIDENCE THAT HEAVIEST QPF
WILL EXTEND FROM SANDUSKY TO COLUMBUS AND POINTS SOUTHWARD BUT WILL
INCLUDE ENTIRE CWA IN ESF.

HIGH PRESSURE BUILDS IN FROM THE NORTH ON FRIDAY WITH ONLY A FEW
SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE SOUTHERN TIER
COUNTIES THROUGH MID MORNING.  TEMPS WILL BE QUITE COOLER WITH MUCH
DRIER DEWPOINTS ALSO WORKING IN FROM THE NORTH. STILL LOOKING AT
HIGHS AROUND 80...ALSO LOOKING AT A BIG DIFFERENCE AT NIGHT WITH
LOWS IN THE LOWER 60S.

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...

MADE SOME MINOR CHANGES TO THE THURSDAY AND FRIDAY FORECAST...MAINLY
TO POPS. WEEKEND PORTION OF PREV DISCUSSION FOLLOWS...

SURFACE HIGH PRESSURE AND WEAK NVA ALONG WITH DRIER AIR WILL WORK
INTO THE FORECAST AREA ON FRIDAY.  AS HIGH PRESSURE SYSTEM MOVES
EAST ACROSS THE CENTRAL GREAT LAKES...FORECAST AREA WILL REMAIN
UNDER THE INFLUENCE OF THE HIGH AND DRY WEATHER THROUGH SUNDAY.
THEN RETURN SOUTH TO SOUTHWEST FLOW WILL BRING A ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO MONDAY.

HIGH PRESSURE IS PROGGED TO DIVE SOUTH TO SOUTHEAST MONDAY NIGHT AND
TUESDAY AND BRING ANOTHER ROUND OF DRY WEATHER TO THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HEAT WARNING WESTERN AND NRN COUNTIES THRU 8PM. HEAT ADV
ELSEWHERE THRU 8PM.
.PA...HEAT ADV THRU 8PM.

&&

SHORT TERM UPDATE...ABE
SHORT TERM...LEINS
LONG TERM...LEINS/LOMBARDY
AVIATION...TK
Hazardous weather outlook, Aug 2, 5:40 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
540 AM EDT WED AUG 2 2006

OHZ003-006>013-017>019-027-028-036-031200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-
540 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL ONCE AGAIN AFFECT MOST OF
NORTHWESTERN AND NORTH CENTRAL OHIO. THE COMBINATION OF AFTERNOON
TEMPERATURES IN THE MID 90S AND HIGH RELATIVE HUMIDITIES WILL PUSH
HEAT INDEX READINGS ABOVE 105 DEGREES AT TIMES THIS AFTERNOON.
PERSONS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT AGAINST HEAT
RELATED ILLNESSES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE FROM LOWER MICHIGAN INTO NORTHWEST AND
NORTH CENTRAL OHIO THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG THIS FRONT...SOME OF WHICH MAY BE SEVERE WITH
GUSTY WINDS AND SMALL HAIL POSSIBLE. IN ADDITION TO THESE
THREATS...THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL OVER AREAS WHICH RECENTLY EXPERIENCED FLOODING
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OHZ014-020>023-029>033-037-038-047-089-PAZ001>003-031200-
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
540 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL ONCE AGAIN AFFECT MOST OF
NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. THE COMBINATION OF
AFTERNOON TEMPERATURES IN THE LOW TO MID 90S AND HIGH RELATIVE
HUMIDITIES WILL PRODUCE HEAT INDICES BETWEEN 100 AND 104 DEGREES AT
TIMES THIS AFTERNOON. PERSONS SHOULD TAKE THE PROPER PRECAUTIONS
TO PROTECT AGAINST HEAT RELATED ILLNESSES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE FROM LOWER MICHIGAN INTO NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT...SOME OF WHICH MAY BE SEVERE WITH GUSTY
WINDS AND SMALL HAIL POSSIBLE. IN ADDITION TO THESE
THREATS...THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL OVER AREAS WHICH RECENTLY EXPERIENCED FLOODING
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-031200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
540 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE FROM LOWER MICHIGAN ACROSS LAKE ERIE
THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
THIS FRONT...SOME OF WHICH MAY BE SEVERE WITH GUSTY WINDS AND
SMALL HAIL POSSIBLE. LOCALLY HIGHER WAVES WILL ALSO BE POSSIBLE
WITHIN THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:45 AM EDTExcessive Heat WarningCLECrawford, Cuyahoga, Erie, Geauga, Hancock, Huron and 9 more16 hr

Nearby

Flash Flood Watches in Ohio, 2006Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.